Forum

Could Gabapentin be making my legs worse?

I have been taking gabapentin for about 4 weeks now and have built up to 3 tablets a day. I found it worked well for my spasms and some stiffness/restlessness and the initial tiredness I got from it had diminished. 

However, my walking has got worse recently and I am wondering it this might be due to the gabapentin? My legs are heavy and my one leg drags a lot and I am walking very slowly as a result. I don't feel confident walking anywhere outside the house. 

Has anyone else had similar experience with gabapentin? It's such a long, frustrating trial and error ordeal to find medicines that work without intolerable side effects, especially when you have to wait to build up to the optimum dose and for initial side effects to abate. 

I have tried baclofen (no effect on spasms & stiffness but made me very tired) and amtryptilene (spasms & stiffness no better, constipation, tiredness & urine retention worse). What do people recommend I ask for next? 

Ideally I want something that dulls the spasms and also makes walking smoother and easier, but I don't know of anything that does this. :-(